# SDR 97ZZZX3495

- Difficulty date: July 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N85SC
- Make and model: Cessna 421C
- Aircraft serial: 421C0026
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: 637836
- Condition: Failed
- Location: Nr 2 Cylinder
- Component: 642343
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

THE PILOT NOTICED A VIBRATION AT CRUISE POWER AFTER AN HOUR OF FLIGHT.  AFTER LANDING, INVESTIGATION REVEALED THE RIGHT ENGINE WOULD INCREASE IN VIBRATION WITH AN INCREASE IN RPM AND NOT DEVELOP FULL RPM.  TROUBLESHOOTING REVEALED THE NR 2 CYLINDER HAD BOTH INNER VALVE SPRINGS BROKEN WHICH ALLOWED THE VALVES TO FLOAT AS RPM WAS INCREASED.  REPLACEMENT OF THE VALVE SPRINGS CORRECTED THE PROBLEM.  SUBMITTER STATED THIS IS THE SECOND INSTANCE TO ENCOUNTER A BROKEN INNER VALVE SPRING ON THIS SAME TYPE OF ENGINE.
